Alert archive / Alabama / Tornado Warnings in 2009
Tornado Warning 117, NWS Birmingham, AL
NWS Birmingham, AL issued this tornado warning at May 3, 2009, 1:33 PM CDT for 5 counties in Alabama. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 3, 2009, 1:33 PM CDT (18:33 UTC)
- Expired
- May 3, 2009, 2:15 PM CDT
- In force
- 42 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Bibb County, AL, Chilton County, AL, Dallas County, AL, Hale County, AL, Perry County, AL
The radar
The Birmingham radar (KBMX), 75 km from the middle of the area, began a volume at 18:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 1:36 PM CDT | TSTM WND DMG | 2 S Newbern, AL | TREES AND POWERLINES DOWN |
| May 3, 1:55 PM CDT | TSTM WND DMG | Marion, AL | THOUSANDS OF TREES DOWN ACROSS COUNTY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 3, 7:44 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
| May 3, 11:35 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 6.6 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 365 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 527 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KBMX 031833
TORBMX
ALC007-021-047-065-105-031915-
/O.NEW.KBMX.TO.W.0117.090503T1833Z-090503T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
133 PM CDT SUN MAY 3 2009
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHWESTERN BIBB COUNTY IN CENTRAL ALABAMA...
THIS INCLUDES THE CITIES OF...CENTREVILLE...BRENT...
EXTREME WEST CENTRAL CHILTON COUNTY IN CENTRAL ALABAMA...
PERRY COUNTY IN CENTRAL ALABAMA...
THIS INCLUDES THE CITIES OF...UNIONTOWN...MARION...
EXTREME NORTHWESTERN DALLAS COUNTY IN SOUTH CENTRAL ALABAMA...
SOUTHEASTERN HALE COUNTY IN WEST CENTRAL ALABAMA...
* UNTIL 215 PM CDT
* AT 130 PM CDT...THE NATIONAL WEATHER SERVICE DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR NEWBERN...OR 7
MILES NORTHWEST OF UNIONTOWN...MOVING NORTHEAST AT 50 MPH.
* THE TORNADO WILL BE NEAR...
8 MILES NORTHWEST OF VALDEN BY 140 PM CDT...
MARION BY 150 PM CDT...
HARRISBURG BY 205 PM CDT...
WEST CENTREVILLE...BRENT AND 6 MILES SOUTHEAST OF CENTREVILLE BY
215 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
NICKEL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT SUNDAY
AFTERNOON FOR SOUTHWESTERN ALABAMA. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 400 PM CDT SUNDAY AFTERNOON FOR EASTERN
ALABAMA.
&&
LAT...LON 3308 8721 3286 8701 3271 8702 3240 8752
3249 8752 3249 8761 3256 8768
TIME...MOT...LOC 1833Z 228DEG 44KT 3255 8754
$$
272 follow-up statements
000
WWUS54 KBMX 031858
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
158 PM CDT SUN MAY 3 2009
ALC047-031909-
/O.CAN.KBMX.TO.W.0117.000000T0000Z-090503T1915Z/
DALLAS AL-
158 PM CDT SUN MAY 3 2009
...THE TORNADO WARNING FOR EXTREME NORTHWESTERN DALLAS COUNTY IS
CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT SUNDAY
AFTERNOON FOR SOUTHWESTERN ALABAMA. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 400 PM CDT SUNDAY AFTERNOON FOR EASTERN
ALABAMA.
LAT...LON 3249 8739 3265 8753 3308 8721 3286 8701
3271 8702
TIME...MOT...LOC 1859Z 228DEG 44KT 3276 8726
$$
ALC007-021-065-105-031915-
/O.CON.KBMX.TO.W.0117.000000T0000Z-090503T1915Z/
PERRY AL-HALE AL-CHILTON AL-BIBB AL-
158 PM CDT SUN MAY 3 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 215 PM CDT FOR SOUTH
CENTRAL BIBB...EXTREME WEST CENTRAL CHILTON...EAST CENTRAL HALE AND
PERRY COUNTIES...
AT 158 PM CDT...THE NATIONAL WEATHER SERVICE CONTINUES TO DETECT A
TORNADO. THIS TORNADO WAS LOCATED NEAR ELLARDS...OR 9 MILES NORTH OF
MARION...MOVING NORTHEAST AT 50 MPH.
THE TORNADO WILL BE NEAR...
HARRISBURG BY 205 PM CDT...
BIBB COUNTY AIRPORT...WEST CENTREVILLE...BRENT AND 6 MILES SOUTH OF
CENTREVILLE BY 215 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
NICKEL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT SUNDAY
AFTERNOON FOR SOUTHWESTERN ALABAMA. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 400 PM CDT SUNDAY AFTERNOON FOR EASTERN
ALABAMA.
&&
LAT...LON 3249 8739 3265 8753 3308 8721 3286 8701
3271 8702
TIME...MOT...LOC 1859Z 228DEG 44KT 3276 8726
$$
27000
WWUS54 KBMX 031905
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
205 PM CDT SUN MAY 3 2009
ALC065-031915-
/O.CAN.KBMX.TO.W.0117.000000T0000Z-090503T1915Z/
HALE AL-
205 PM CDT SUN MAY 3 2009
...THE TORNADO WARNING FOR EAST CENTRAL HALE COUNTY IS CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT SUNDAY
AFTERNOON FOR SOUTHWESTERN ALABAMA. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 400 PM CDT SUNDAY AFTERNOON FOR EASTERN
ALABAMA.
LAT...LON 3262 8724 3278 8741 3308 8721 3286 8701
3271 8702
TIME...MOT...LOC 1905Z 228DEG 44KT 3281 8719
$$
ALC007-021-105-031915-
/O.CON.KBMX.TO.W.0117.000000T0000Z-090503T1915Z/
PERRY AL-CHILTON AL-BIBB AL-
205 PM CDT SUN MAY 3 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 215 PM CDT FOR SOUTH
CENTRAL BIBB...EXTREME WEST CENTRAL CHILTON AND NORTHEASTERN PERRY
COUNTIES...
AT 204 PM CDT...THE NATIONAL WEATHER SERVICE CONTINUES TO DETECT A
TORNADO. THIS TORNADO WAS LOCATED NEAR ELLARDS...OR 10 MILES SOUTH
OF BRENT...MOVING NORTHEAST AT 50 MPH.
THE TORNADO WILL BE NEAR...
BIBB COUNTY AIRPORT...WEST CENTREVILLE...BRENT AND 6 MILES
SOUTHEAST OF CENTREVILLE BY 215 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
NICKEL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT SUNDAY
AFTERNOON FOR SOUTHWESTERN ALABAMA. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 400 PM CDT SUNDAY AFTERNOON FOR EASTERN
ALABAMA.
&&
LAT...LON 3262 8724 3278 8741 3308 8721 3286 8701
3271 8702
TIME...MOT...LOC 1905Z 228DEG 44KT 3281 8719
$$
27What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at May 3, 1:23 PM CDT, 10 minutes earlier.
Area forecast discussion, May 3, 1:23 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 123 PM CDT SUN MAY 3 2009 .UPDATE...AVIATION DISCUSSION. && .DISCUSSION... ONGOING CONVECTION ACROSS THE SOUTHWEST AND CENTRAL SECTIONS OF THE AREA. MAIN CONCERN WILL BE IF THE MAIN BOWING SEGMENT ACROSS THE SOUTHWEST WILL TRACK EAST NORTHEAST OR MOVE MORE NORTHEASTWARD OVER THE NEXT FEW HOURS. THIS DERECHO WILL BE MOVING INTO A MORE FAVORABLE CONDITIONS AND WILL NEED TO BE WATCHED EXCLUSIVELY. && .AVIATION...18Z TAF DISCUSSION. TWO LINES OF SHOWERS AND THUNDERSTORMS OUT THERE THIS AFTERNOON. ONE IMPACTING TCL AND WILL MOVE INTO BHM AND EET WITHIN THE NEXT HOUR. THE SECOND LINE IS MOVING INTO SOUTHWESTERN ALABAMA IN THE FORM OF A DERECHO. MAIN CONCERN FOR TAFS WILL BE THE ONGOING POSSIBILITY FOR SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT. GUSTY WINDS WILL BE POSSIBLE...WITH MVFR CONDITIONS DURING STRONGER STORMS...AND BRIEF PERIODS OF IFR VIS POSSIBLE. AFTER 3 TO 4Z MVFR CIGS ACROSS ALL AREAS. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS MAY MOVE AFTER 9Z TOMORROW. && .BMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH WEST COUNTIES THIS AFTERNOON AND TONIGHT. &&
Hazardous weather outlook, May 3, 1:30 PM CDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 130 PM CDT SUN MAY 3 2009 ALZ011>015-017>050-041645- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 130 PM CDT SUN MAY 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE STORMS ARE LIKELY ACROSS AREAS GENERALLY ALONG AND SOUTH OF A LINE FROM CARROLTON TO ONEONTA. THE MAIN THREATS WITH THESE STORMS WILL BE STRONG DAMAGING WINDS...HAIL...AND ISOLATED TORNADOES. THE FIRST AND PRIMARY THREAT WILL BE FROM UNTIL 5 PM. HOWEVER...A SECONDARY LINE OF SEVERE THUNDERSTORMS IS ALSO POSSIBLE LATER THIS EVENING AND THROUGH THE OVERNIGHT HOURS. THERE IS ALSO THE THREAT OF FLASH FLOODING ACROSS WESTERN ALABAMA. DUE RECENT HEAVY RAINFALL ACROSS WEST ALABAMA...THIS AREA HAS BETTER CHANCES FOR FLASH FLOODING THIS AFTERNOON AND TONIGHT...BUT AREAS OUTSIDE THE FLASH FLOOD WATCH COULD EXPERIENCE FLOODING IF STORMS TRAIN OVER THE SAME AREA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. STRONG THUNDERSTORMS ARE POSSIBLE ACROSS SOUTH CENTRAL ALABAMA MONDAY AFTERNOON. THE MAIN THREAT IS WIND GUSTS OF 35 TO 45 MPH AND SMALL HAIL. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NEEDED THIS AFTERNOON AND WILL LIKELY BE NEEDED TONIGHT.
In the hours before
Special weather statement, May 3, 9:30 AM CDT, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 930 AM CDT SUN MAY 3 2009 ALZ022-030-031-031530- GREENE-PICKENS-SUMTER- 930 AM CDT SUN MAY 3 2009 ...SIGNIFICANT WEATHER ALERT FOR GREENE...PICKENS AND SUMTER COUNTIES UNTIL 1030 AM CDT... AT 930 AM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PANOLA TO 18 MILES WEST OF CUBA...OR ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST OF ALICEVILLE TO 18 MILES WEST OF CUBA...MOVING EAST AT 25 MPH. WINDS UP TO 50 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... MEMPHIS. PANOLA. GEORGE DOWNER AIRPORT. ALICEVILLE. EMELLE. PLEASANT RIDGE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT SUNDAY AFTERNOON FOR SOUTHWESTERN ALABAMA.
Special weather statement, May 3, 10:55 AM CDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1055 AM CDT SUN MAY 3 2009 ALZ030>032-031645- GREENE-HALE-SUMTER- 1055 AM CDT SUN MAY 3 2009 ...SIGNIFICANT WEATHER ALERT FOR GREENE...HALE AND SUMTER COUNTIES UNTIL 1145 AM CDT... AT 1052 AM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG THUNDERSTORM NEAR BLUFFPORT...OR 6 MILES EAST OF LIVINGSTON...MOVING NORTHEAST AT 35 MPH. PEA SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... BLUFFPORT. TISHABEE. BOLIGEE. THORNHILL. FORKLAND. WALDEN QUARTERS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT SUNDAY AFTERNOON FOR SOUTHWESTERN ALABAMA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
Special weather statement, May 3, 12:46 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1246 PM CDT SUN MAY 3 2009 ALZ023>025-034-031830- BIBB-JEFFERSON-SHELBY-TUSCALOOSA- 1246 PM CDT SUN MAY 3 2009 ...SIGNIFICANT WEATHER ALERT FOR BIBB...JEFFERSON...SHELBY AND TUSCALOOSA COUNTIES UNTIL 130 PM CDT... AT 1245 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WOODSTOCK JUNCTION TO LOW GAP...OR ALONG A LINE EXTENDING FROM 17 MILES NORTH OF CENTREVILLE TO 15 MILES WEST OF BRENT...MOVING NORTHEAST AT 40 MPH. MARBLE SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... LOW GAP. ABERNANT. CAFFEE JUNCTION. TANNEHILL IRONWORKS STATE PARK. MCCALLA. RAIMUND. SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT SUNDAY AFTERNOON FOR SOUTHWESTERN ALABAMA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 400 PM CDT SUNDAY AFTERNOON FOR SOUTHEASTERN ALABAMA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
Local storm report, May 3, 1:24 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
124 PM CDT SUN MAY 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0123 PM TORNADO MCCALLA 33.35N 87.01W
05/03/2009 JEFFERSON AL AMATEUR RADIO
ON THE GROUND RIGHT NOW
&&
10.5The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 7:02 PM CDT | Tornado Warning | BMX | Walker | 43 min |
| May 2, 7:21 PM CDT | Severe Thunderstorm Warning | BMX | Blount | 24 min |
| May 2, 7:34 PM CDT | Tornado Warning | BMX | Blount, Jefferson, Walker | 56 min |
| May 2, 7:56 PM CDT | Areal Flood Advisory | BMX | Lamar, Marion | 4 hr |
| May 2, 7:56 PM CDT | Flash Flood Watch | BMX | Fayette, Lamar, Marion, Pickens, Tuscaloosa, Walker and 1 more | 9 hr |
| May 2, 8:19 PM CDT | Tornado Warning | BMX | Blount, Jefferson, St. Clair, Walker | 41 min |
| May 3, 5:08 AM CDT | Flash Flood Watch | BMX | Bibb, Fayette, Greene, Hale, Lamar, Marion and 6 more | 16 hr |
| May 3, 8:37 AM CDT | Severe Thunderstorm Warning | BMX | Greene, Pickens, Sumter | 53 min |
| May 3, 11:28 AM CDT | Severe Thunderstorm Warning | BMX | Bibb, Greene, Hale, Tuscaloosa | 15 min |
| May 3, 12:29 PM CDT | Severe Thunderstorm Warning | BMX | Marengo, Sumter | 61 min |
| May 3, 12:50 PM CDT | Tornado Warning | BMX | Greene, Hale, Marengo, Sumter | 55 min |
| May 3, 12:54 PM CDT | Tornado Warning | BMX | Bibb, Jefferson, Shelby, Tuscaloosa | 51 min |
| May 3, 12:58 PM CDT | Tornado Warning | BMX | Greene, Hale, Sumter | 62 min |
| May 3, 1:18 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Dallas, Greene, Hale, Marengo, Perry and 2 more | 57 min |
| May 3, 1:23 PM CDT | Tornado Warning | BMX | Jefferson, Shelby | 67 min |
| May 3, 1:40 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Jefferson, Shelby, Tuscaloosa | 50 min |
| May 3, 1:40 PM CDT | Tornado Warning | BMX | Bibb, Greene, Hale, Perry, Tuscaloosa | 50 min |
| May 3, 1:42 PM CDT | Flash Flood Warning | BMX | Bibb, Jefferson, Shelby, Tuscaloosa | 2 hr |
| May 3, 1:46 PM CDT | Tornado Warning | BMX | Jefferson, Shelby | 44 min |
| May 3, 1:55 PM CDT | Severe Thunderstorm Warning | BMX | Autauga, Bibb, Chilton, Coosa, Dallas, Elmore and 6 more | 65 min |
| May 3, 2:02 PM CDT | Tornado Warning | BMX | Jefferson, St. Clair, Shelby, Talladega | 58 min |
| May 3, 2:32 PM CDT | Severe Thunderstorm Warning | BMX | Autauga, Bibb, Bullock, Chilton, Clay, Coosa and 7 more | 58 min |
| May 3, 2:48 PM CDT | Tornado Warning | BMX | Calhoun, Cherokee, Cleburne, St. Clair, Talladega | 57 min |
| May 3, 3:17 PM CDT | Severe Thunderstorm Warning | BMX | Barbour, Bullock, Chambers, Coosa, Elmore, Lee and 5 more | 73 min |
| May 3, 3:20 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Chambers, Clay, Cleburne, Coosa, Randolph and 3 more | 55 min |
| May 3, 3:21 PM CDT | Tornado Warning | BMX | Calhoun, Cherokee, Cleburne | 54 min |
| May 3, 3:25 PM CDT | Tornado Warning | BMX | Calhoun, Clay, Cleburne, Talladega | 18 min |
| May 3, 4:11 PM CDT | Severe Thunderstorm Warning | BMX | Chambers, Cleburne, Randolph | 34 min |
| May 3, 4:26 PM CDT | Severe Thunderstorm Warning | BMX | Chambers, Lee, Russell | 34 min |
Nearby
Tornado Warnings in Alabama, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.